our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > Health Challenges
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

Health Challenges Anxiety, depression, OCD, headaches, weight and more.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 04-24-2012, 09:45 AM   #1
paperboy
 
Join Date: Apr 2012
Posts: 2
MY Story with ED and now PSSD

So, hereís my story. I went on 20 MG of Paxil in 2001 for anxiety of a health problem I was having at the time coupled with the fact I was in my final year of college and coping with all those added stresses. I stayed on Paxil for 10 years not because of the health problem I went on Paxil but because of having a little too much ĎOCDí as my soon to be ex-wife would indicate.

Maybe once or twice during the 10 years, I stopped taking the drug for a short time period (I would taper off to 10 mg for a week and then stop cold turkey). Both times I returned to the drug soon after because I did not feel as ďhappyĒ as being on it.

In 2008 (seven years after being on Paxil), I started having problems getting erections. So, at 31 years old I went to see my doctor and after testing my testosterone level (which was low 400ís) he prescribed me Viagra. That was his cure for 3 years. For the most part, Viagra did the job for that time period. Last July, I went to my GP and told him the 50MG of Viagra was not doing the trick. At this point, I inquired with him about the fact I heard antidepressants could have a negative effect on sexual performance. At this point, I only had little knowledge of the severity of sexual dysfunction from Paxil. He dismissed the effect of sexual dysfunction and gave me 100mg of Viagra. Seemed to do the trick for a while.

In addition , last summer I began to get frustrated with my wife and treat her poorly due to the fact I lacked major confidence in being intimate with her. This led us into having a lot of problems carrying into the last fall/early winter. Last December, my father suggested I look into the possibilities of changing meds to maybe controlling my anger/frustration with my wife. At this point, in doing online research for this, I became aware of the severity Paxil can have on sexual dysfunction. I did not however become aware of the effect of withdrawing from Paxil too soon. So, I dropped from 20Mg to 10MG in one week and then cold turkey! My doctorís PA was aware of my method of weaning of the drug. I canít believe they do not have the knowledge of slow tapering. I was put on 50MG of Zoloft because I was told Zoloft had a much less effect of sexual dysfunction.

As a result of coming off Paxil, my sexual drive and ability increased for about 6 weeks. During this time, my wife and I separated which is now turning into a divorce. Within six weeks of coming off Paxil, I started noticing my sexual dysfunction declining rapidly. I went to my doctor recently and he did test for Testosterone levels. My T levels were 259 (which is very low). I did not have high T levels to begin with but I blame coming off Paxil and stress of my relationship ending for my rapid decline in T. So now I am on Testosterone replacement injections every two weeks (probably for life).

So now I am out of my house (living with my parents for the time being), getting divorced from my beautiful wife (who did not deserve the emotional abuse I put her through, which if I talked with her more openly about this instead of lashing out at her, I could still be married). Now, she is about to enter a relationship and have lots of fun with a new guy and I am left with a limp dick and the possibility of not having sex again for years.

What really hurts is my wife is a very sexual person. She really like sex. I do think that if I had just talked to her about this, she would have been very understanding and would have stayed the course. But, because I did not go about it that way, she is now ready to pounce. I know this because she has a very strong sense of urgency in getting our divorce settled. I also went through her drawers at the house the other day and found a lot of new lingerie including numerous thongs, etc. She didnít wear those for me . That really hurts that my wife is or will soon be having lots of sex with a new guy and I am left with no chance of doing the same. in actuallty, I just want to be that guy my wife is or will be having sex with.

Canít say I havenít had thoughts of suicide. I just havenít because of my family, friends, etc.

So thatís my story.
__________________
Mike
20 MG Paxil (2001-2011)
Dec 2011 - Dropped to 10 MG for one week then Cold Turkey!
Currently 25MG Zoloft

Living with the negative effects of Paxil and the sudden drop off.
paperboy is offline   Reply With Quote
Old 05-15-2012, 02:20 PM   #2
Adam
 
Join Date: Oct 2010
Location: Montreal
Posts: 18
Re: MY Story with ED and now PSSD

Hey Man , sorry to hear what you're going through. I am a 25 year old male and I took paxil from 14 to 21, I weaned off extremely slowly in a 4 months span and after 3-4 months I recovered, ancxiety and sexual pleasure all came back , i had low libido and numb genitals with paxil . I think you should've have weaned off slower however I don't know if that would've have made the differece. Hang in there and always get second opinions from other docters. Time ,exercise, diet are all important for recovery.
Adam is offline   Reply With Quote
Old 05-15-2012, 03:14 PM   #3
NoRx4me
 
NoRx4me's Avatar
 
Join Date: Jan 2009
Location: Florida
Posts: 2,945
Re: MY Story with ED and now PSSD

Quote:
I was put on 50MG of Zoloft because I was told Zoloft had a much less effect of sexual dysfunction.
I found this statement interesting. NOW, they suddenly know that Paxil causes dysfunction! But of course, the drug they're putting you on now is perfectly fine. Just like Paxil was perfectly fine before.

BTW, it could have been Paxil side effects contributing to your anger and lashing out at your wife. Withdrawaling can cause that too. So can Zoloft.

Is there any hope for your relationship if your wife learns that SSRI's may have caused a lot of your issues and coming off them can change things?
__________________
Poly-drugged for 13 years (SSRI's and Lamictal for most of that time).
Ended up on 4 meds (Cymbalta, Lamictal, Vyvanse & Lithium) before losing my mind, then realizing the drugs were MAKING me ill.
Drug free since 9/27/08
NoRx4me is offline   Reply With Quote
Old 05-15-2012, 03:14 PM   #4
scotty
Administrator
 
scotty's Avatar
 
Join Date: Feb 2004
Location: new jersey
Posts: 48,897
Re: MY Story with ED and now PSSD

Ssri's are hormone disruptors, so the lower testosterone is not surprising. Bottom line is that as long as you're on an ssri(doesnt really matter which one) your sexual function is going to be a problem. Slow weaning is key to getting off these drugs.

As for ssri induced sexual dysfunction, zoloft and paxil, same church, different pew. A quick google of "zoloft, sexual side effects" tells the tale.
__________________
AKA Laurie

"Faith is taking the first step even when you don't see the whole staircase."
MLK
scotty is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 07:26 PM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.